| Catalog Number |
0580-1-440 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Codes |
Pain (1994); Insufficient Information (4580)
| Date of Event |
02/23/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient had a primary total hip with exeter trident at the moncton hospital in 2019.The patient subsequently presented with left hip pain.The patient underwent a revision hip arthroplasty which seem to be a fractured exeter stem.
Additional Manufacturer Narrative
Device noted as returned.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
Event or Problem Description
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an exeter stem was reported.The event was confirmed via evaluation of the returned device.Method & results: -product evaluation and results: visual inspection was performed as part of mar that indicated "photograph depicted shows the exeter v40 stem with fracture location highlighted.On visual examination, the fracture was observed through the mid-stem region, approximately 62 mm from the distal tip stereo microscope imaging was performed on both the proximal and distal fracture surfaces, respectively.Due to extensive mechanical damage observed on the fracture surfaces, the approximate fracture origin location could not be identified.Photograph shows explantation damage near the fracture surface on the distal end of the stem.Photograph shows the side of the stem near the fracture surface on the distal end of the stem, with surface material damage observed.These indications were likely a result of third-body damage and micromotion effects due to cement mantle breakdown.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to fracture of the stem.A material analysis was performed that concluded " review of exeter v40 stem 44mm, catalogue # 0580-1-440, lot code g7279091 confirmed fracture of the stem.Characterisation using stereo microscopy and scanning electron microscopy confirmed fracture of the stem through the mid-stem region.The fracture was observed to have propagated in fatigue with final fracture in overload.No manufacturing or material related defects were observed on the device surfaces examined." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.